Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 9, 2021, 4:04 PM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 9, 2021, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 50
Counties Clinton County, KY, Cumberland County, KY
The radar
The Nashville radar (KOHX), 130 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WWUS83 KLMK 092104
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
404 PM CDT Mon Aug 9 2021
KYZ081-082-092130-
Cumberland KY-Clinton KY-
404 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of western Clinton and
eastern Cumberland Counties through 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Cabell to 6 miles south of
Burkesville. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Burkesville, Leslie, Littrell, Desda, Cartwright, Snow, Ida,
Modoc, and Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 8547 3689 8527 3688 8525 3685 8524
3685 8522 3686 8522 3688 8524 3677 8505
3662 8521 3663 8527 3662 8540
TIME...MOT...LOC 2104Z 331DEG 15KT 3685 8522 3670 8537
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:09 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 9, 2:09 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Louisville KY 309 PM EDT Mon Aug 9 2021 .Short Term...(This evening through Tuesday) Issued at 306 PM EDT Mon Aug 9 2021 Current radar shows a line of storms pushing east of our CWA with scattered showers and storms redeveloping behind it. Earlier convection has severely limited afternoon heating for southern Indiana and a large portion of central KY. As a result, a well defined temperature gradient can be observed via KY Mesonet observations with southern KY reporting in the upper 80s to low 90s and central KY in the low 70s. So far, convection has remained sub- severe with the highest wind gusts in the 30-35mph range associated with the aforementioned line of storms. Moving into the late afternoon and early evening hours, convective debris will continue to have stabilizing effect over much of the CWA. Focus going forward will be on southern KY where heating has occurred unabated. Latest mesoanalysis also confirms southern KY as having the most instability with CAPE values upwards of 3500 J/kg with a sharp gradient dropping values northward into central KY. Shear values remain weak, so continue to think pulse storms with locally strong gusts and torrential heavy rain as the main concerns. AMDAR soundings out of SDF and BNA also reveal near moist adiabatic lapse rates in the mid levels. Overall, expect scattered showers and thunderstorms to continue through sunset with the strongest storm potential across southern KY. Hi-res models do hint at some isolated showers during the overnight hours as the upper trough slowly exits the region. Lows will remain mild in the low 70s. The area will see another chance of diurnally induced afternoon showers and storms as the area remains under SW flow in a warm, moist environment characterized by large CAPE (3000 J/kg) and weak shear (<20kt) resulting in pulse storms with heavy rain potential. Soundings show some pockets of dry air aloft throughout the afternoon that have bumped DCAPE values up to around 1000 J/kg roughly along and north of the OH River. As a result, SPC has included portions of north central KY and southern Indiana within a Slight Risk for wind potential. Highs tomorrow will reach into the upper 80s to low 90s. Dew points in the mid 70s will result in oppressive heat indices in the upper 90s and low 100s, especially across our western counties. These values do not warrant a Heat Advisory at this time for our area, but will continue to monitor the potential. && .Long Term...(Tuesday night through Monday) Issued at 305 PM EDT Mon Aug 9 2021 Warm and unsettled summer pattern looks to continue through the end of the week before a cold front moving through brings somewhat cooler and drier weather for the end of the period. The area will remain in relatively weak quasi-zonal flow aloft as the main belt of westerlies stays well to our north with the base of a broad upper level trough sinking across the northern-tier of the CONUS. In the lower-levels, expansive area of high pressure will be anchored over the Southeast CONUS. This will help to keep us in deep southwesterly flow through a majority of the period with warm, moist air being pumped into the region. Daily chances of scattered showers and storms will be possible in this setup, with the highest PoPs occurring Friday into Saturday as a surface cold front approaches and drops south through the area. Model soundings indicate afternoon environments each day will be characterized by moderate to strong instability, high PWATs (generally between 1.75-2.0 inches) and weak shear. As such, expect locally gusty winds, torrential rainfall and frequent lightning to be the main threats within any stronger storms. Before the cold front moves through for the weekend, hot temperatures will also continue to be a main focus of the forecast as highs top out in the lower to mid 90s Wednesday - Friday. Heat indices will approach 100 degrees each day, with areas along and west of I-65 standing the best chance of seeing 100-105 heat indices. Overnight lows will not offer much in the way of relief either as low temperatures remain in the lower to mid 70s. For the weekend, expect drier air to begin filtering in from the north as high pressure builds in across the Great Lakes and OH Valley region, with dewpoints dropping into the lower to mid 60s. Similarly, afternoon temperatures will drop near/slightly below climatological normals, topping out in the mid to upper 80s Saturday and Sunday. May see some lingering PoPs mainly over the southern portion of the area into the weekend as the frontal boundary looks to stall out across the TN Valley, although there is low confidence in exact positioning of the front at this time. && .Aviation...(18Z TAF Issuance) Issued at 132 PM EDT Mon Aug 9 2021 IMPACTS: -Showers and storms through sunset -SW 8-10G18KT this afternoon -Mainly VFR this evening into overnight DISCUSSION: Expect continued showers and storms through the afternoon into the early evening hours. Past observations have reported IFR VIS within the strongest cells with the highest wind gust reported at around 30kts. Main line of storms is moving east of TAF sites at this time with widespread showers and embedded thunder stretching back into eastern IL. Convection should begin to wane around sunset with VFR conditions through most of the overnight hours. Tomorrow will see another chance of afternoon showers and storms with SW winds gusting to 15-20kts at times. CONFIDENCE: Medium confidence on storms through 10/00Z. Medium to high confidence on other forecast elements. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CG Long Term...JML Aviation...CG
Hazardous weather outlook, Aug 9, 2:26 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 326 PM EDT Mon Aug 9 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 PM EDT Mon Aug 9 2021 /226 PM CDT Mon Aug 9 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms will continue into the evening hours. Some strong to severe thunderstorms will be possible, mainly across southern KY. The main hazardous threats will be torrential rainfall, damaging wind gusts, small hail, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and storms will be possible mainly in the afternoon and evening hours from Tuesday through Friday. A few stronger storms are possible on Tuesday, capable of producing torrential downpours, small hail and strong winds. Some localized flooding may be seen in areas that see repeated heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and again on Tuesday afternoon. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/JML
In the hours before
Special weather statement, Aug 9, 1:27 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
127 PM CDT Mon Aug 9 2021
KYZ082-091845-
Clinton KY-
127 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact Clinton County through 145 PM
CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from 8 miles east of Burkesville to 7 miles east of
Byrdstown. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albany, Cartwright, Snow, Cumberland City, Savage, Highway, Ida,
Marlow, Rolan, and Seventy Six.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8523 3671 8526 3682 8522 3684 8513
3683 8512 3685 8506 3683 8506 3681 8503
3677 8501 3670 8502 3668 8500 3667 8501
3666 8500 3663 8500 3662 8498 3663 8510
TIME...MOT...LOC 1827Z 273DEG 31KT 3680 8522 3655 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 9, 1:56 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
156 PM CDT Mon Aug 9 2021
KYZ062-071-091930-
Warren KY-Edmonson KY-
156 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of northern Warren and
Edmonson Counties through 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brownsville to 8 miles southeast of Morgantown.
Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brownsville, Ollie, Segal, Chalybeate, Rhoda, Lindseyville, Nick,
Benleo, Glenmore, and Pig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3714 8661 3719 8649 3715 8647 3715 8645
3717 8644 3715 8641 3717 8640 3721 8642
3729 8622 3719 8605 3712 8606 3709 8609
3706 8649
TIME...MOT...LOC 1855Z 286DEG 10KT 3721 8624 3714 8659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
13Special weather statement, Aug 9, 2:52 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
252 PM CDT Mon Aug 9 2021
KYZ063-064-076-077-092015-
Hart KY-Metcalfe KY-Adair KY-Green KY-
252 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of Green, southeastern
Hart, northern Metcalfe, and west central Adair Counties through 315
PM CDT...
At 251 PM CDT, Doppler radar was tracking strong thunderstorms along
a line from 10 miles east of Munfordville to 13 miles southwest of
Greensburg to 6 miles west of Edmonton. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensburg, Monroe, Pickett, Portland, Little Barren, Node,
Donansburg, Fry, Whickerville, and Knob Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3706 8576 3710 8574 3714 8577 3717 8575
3717 8579 3726 8585 3731 8544 3724 8541
3723 8541 3722 8540 3717 8538 3702 8545
3699 8575
TIME...MOT...LOC 1951Z 258DEG 24KT 3726 8571 3712 8566 3701 8572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 9, 3:45 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Louisville KY 445 PM EDT Mon Aug 9 2021 KYZ070>073-092230- Logan-Warren-Simpson-Allen- Including the cities of Russellville, Bowling Green, Franklin, Providence, and Scottsville 345 PM CDT Mon Aug 9 2021 ...Elevated Heat Index Readings in the Bowling Green Region... Areas around Bowling Green and points west and south have missed out on thunderstorms so far, allowing heat index readings to creep above 100 degrees this afternoon. Limit time outside this afternoon and avoid direct sunlight. Drink plenty of water. 13
Special weather statement, Aug 9, 3:53 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
353 PM CDT Mon Aug 9 2021
KYZ078-081-092115-
Russell KY-Cumberland KY-
353 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of southwestern Russell
and northern Cumberland Counties through 415 PM CDT...
At 352 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Jamestown to near
Burkesville. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burkesville, Leslie, Bryan, Waterview, Bow, Creelsboro, Grider,
Ribbon, Manntown, and Amandaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3677 8553 3693 8529 3693 8506 3686 8517
3689 8522 3689 8523 3688 8524 3686 8521
3682 8522 3676 8532
TIME...MOT...LOC 2052Z 275DEG 9KT 3689 8528 3680 8543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 9, 4:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
404 PM CDT Mon Aug 9 2021
KYZ081-082-092130-
Cumberland KY-Clinton KY-
404 PM CDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of western Clinton and
eastern Cumberland Counties through 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Cabell to 6 miles south of
Burkesville. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Burkesville, Leslie, Littrell, Desda, Cartwright, Snow, Ida,
Modoc, and Ellington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 8547 3689 8527 3688 8525 3685 8524
3685 8522 3686 8522 3688 8524 3677 8505
3662 8521 3663 8527 3662 8540
TIME...MOT...LOC 2104Z 331DEG 15KT 3685 8522 3670 8537
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:11 AM CDT | Special Weather Statement | LMK | Woodford | 19 min |
| Aug 9, 11:49 AM CDT | Special Weather Statement | LMK | Green, Taylor | 26 min |
| Aug 9, 12:10 PM CDT | Special Weather Statement | LMK | Boyle | 35 min |
| Aug 9, 12:13 PM CDT | Special Weather Statement | LMK | Green, Taylor | 32 min |
| Aug 9, 12:41 PM CDT | Special Weather Statement | LMK | Adair, Casey, Lincoln | 19 min |
| Aug 9, 1:25 PM CDT | Special Weather Statement | LMK | Adair, Metcalfe, Taylor | 35 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | LMK | Clinton | 18 min |
| Aug 9, 1:56 PM CDT | Special Weather Statement | LMK | Edmonson | 34 min |
| Aug 9, 2:52 PM CDT | Special Weather Statement | LMK | Green | 23 min |
| Aug 9, 3:14 PM CDT | Areal Flood Advisory | LMK | Green, Taylor | 2 hr |
| Aug 9, 3:28 PM CDT | Areal Flood Advisory | LMK | Metcalfe | 2 hr |
| Aug 9, 3:53 PM CDT | Special Weather Statement | LMK | Cumberland | 22 min |
| Aug 9, 4:30 PM CDT | Special Weather Statement | LMK | Clinton | 30 min |
| Aug 9, 4:38 PM CDT | Special Weather Statement | LMK | Monroe | 22 min |
| Aug 9, 5:18 PM CDT | Special Weather Statement | LMK | Monroe | 27 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.